Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 8, 2009, 1:51 AM CST for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 1:51 AM CST (07:51 UTC)
- Expired
- Dec 8, 2009, 4:45 AM CST
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Assumption Parish, LA, Lafourche Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 7, 11:54 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Dec 7, 11:54 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1154 PM CST MON DEC 7 2009
.AVIATION...
A LARGE CLUSTER OF LIGHT TO MODERATE RAIN WILL CONTINUE TO
IMPACT SOUTHEAST LA AND EVENTUALLY COASTAL MS. A FEW THUNDERSTORMS
HAVE BEEN MOVING FROM SW TO NE JUST NORTH OF KPTN. ATTM...IT
DOESN/T APPEAR THAT ANY SITES WILL BE IMPACTED BY THE TSRA. BTR
MAY SEE VCTS BUT THAT SHOULD BE IT. VAD PROFILE SHOWS QUITE STRONG
WINDS JUST OFF THE SFC...30+KTS...BUT A RATHER GRADUAL TURNING OF
THE WINDS. SHOWERS SHOULD CONTINUE MUCH OF THE NIGHT. WINDS WILL
INCREASE SUBSTANTIALLY TUESDAY AFTER DAYBREAK WITH 15 TO 25 KTS
ACROSS THE AREA FROM A SOUTH TO SOUTHEAST WIND. STRONG
THUNDERSTORMS WILL BE POSSIBLE FROM LATE MORNING AND INTO THE
AFTN. CONDITIONS WILL IMPROVE LATE IN THE PERIOD BUT SHOULD STILL
HAVE REDUCED VIS AND CIGS IN THE MVFR CAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 57 74 55 64 / 60 90 60 10
BTR 61 75 56 65 / 80 90 60 10
MSY 63 76 63 70 / 60 90 80 10
GPT 60 70 62 69 / 40 80 80 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 3 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 3 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM.
&&Hazardous weather outlook, Dec 7, 7:57 PM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 757 PM CST MON DEC 7 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-081200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 757 PM CST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY NEAR THE COAST AND ACROSS THE COASTAL WATERS WEST OF THE MISSISSIPPI RIVER. THE PRIMARY THREAT WILL BE OCCASIONAL LIGHTNING...WIND GUSTS 30 MPH AND BRIEF HEAVY RAINFALL. THUNDERSTORMS MAY INCREASE IN COVERAGE FARTHER INLAND TOWARDS DAYBREAK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE OUTLOOK AREA TUESDAY AND TUESDAY NIGHT. THE MAIN CONCERN FROM SEVERE WEATHER WILL BE DAMAGING STRAIGHT LINE WINDS AND POSSIBLE TORNADOES. A DEEP SURFACE LOW IS EXPECTED TO MOVE INTO THE MID MISSISSIPPI VALLEY AND BRING A COLD FRONT THROUGH THE REGION TUESDAY NIGHT. AHEAD OF THE COLD FRONT ABUNDANT MOISTURE AND STRONG WINDS WILL BE IN PLACE. WITH MARGINAL INSTABILITY IN PLACE...A STRONG DISTURBANCE MOVING THROUGH THE CENTRAL PLAINS SHOULD HELP DEVELOP THUNDERSTORMS DURING THE DAY WITH A FEW BECOMING STRONG TO SEVERE. WITH THE AMOUNT OF SHEAR EXPECTED ANY DEEP THUNDERSTORM WILL HAVE THE CAPABILITY OF PRODUCING BOWING STRUCTURES AND/OR BECOMING A SUPERCELL. THIS WILL PRIMARILY BRING A RISK OF DAMAGING WINDS AND EVEN A OR TORNADO OR TWO. THE SEVERE RISK WILL END OVERNIGHT TUESDAY AFTER THE PASSAGE OF THE COLD FRONT. SMALL CRAFT ADVISORIES ARE LIKELY ONCE AGAIN TUESDAY THROUGH WEDNESDAY. SOUTHERLY WINDS WILL INCREASE TO AROUND 25 KNOTS TUESDAY AHEAD OF AN APPROACHING COLD FRONT. AFTER THE COLD FRONT PASSES WINDS WILL REMAIN STRONG FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER MAY BE NEEDED TUESDAY AND TUESDAY NIGHT...DECEMBER 8TH.
In the hours before
Special weather statement, Dec 8, 12:54 AM CST, 57 minutes before
LAZ057>060-080745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1254 AM CST TUE DEC 8 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...ST. JAMES PARISH...LAFOURCHE PARISH... AT 1253 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 17 MILES NORTH OF LAPLACE TO THIBODAUX...MOVING EAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... NORCO...HAHNVILLE...NEW SARPY...DESTREHAN...BOUTTE AND DES ALLEMANDS THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 9:48 PM CST | Small Craft Advisory | LIX | 24 hr | |
| Dec 8, 12:58 AM CST | Special Marine Warning | LIX | 62 min | |
| Dec 8, 1:36 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 24 min |
| Dec 8, 1:49 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 41 min |
| Dec 8, 1:57 AM CST | Special Marine Warning | LIX | 48 min | |
| Dec 8, 2:41 AM CST | Special Marine Warning | LIX | 64 min | |
| Dec 8, 3:04 AM CST | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 116 min |
| Dec 8, 4:56 AM CST | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Jefferson, Lafourche and 7 more | 2 hr |
| Dec 8, 5:00 AM CST | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 16 hr |
| Dec 8, 6:23 AM CST | Areal Flood Advisory | LIX | Saint Tammany | 112 min |
| Dec 8, 7:01 AM CST | Special Marine Warning | LIX | 29 min | |
| Dec 8, 7:57 AM CST | Special Marine Warning | LIX | 63 min | |
| Dec 8, 8:16 AM CST | River Flood Warning | LIX | Saint Tammany | 26 hr |
| Dec 8, 8:41 AM CST | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
| Dec 8, 8:50 AM CST | Special Marine Warning | LIX | 40 min | |
| Dec 8, 8:59 AM CST | Special Marine Warning | LIX | 46 min | |
| Dec 8, 10:17 AM CST | River Flood Warning | LIX | Saint Tammany | 4 days |
| Dec 8, 10:23 AM CST | River Flood Warning | LIX | Saint Tammany, Washington | 7 days |
| Dec 8, 10:23 AM CST | River Flood Warning | LIX | Saint Tammany | 23 hr |
| Dec 8, 4:32 PM CST | Areal Flood Advisory | LIX | East Feliciana, Pointe Coupee, Saint Helena, West Feliciana | 118 min |
| Dec 8, 7:00 AM CST | Tornado Warning | LIX | Hancock | 30 min |
| Dec 8, 8:33 AM CST | River Flood Warning | LIX | Harrison | 60 hr |
| Dec 8, 10:17 AM CST | River Flood Warning | LIX | Pike, Walthall | 10 hr |
Nearby
Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.